Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 2, 2006, 3:49 PM EDT for Mackinac County, Michigan. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2006, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 2, 2006, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Mackinac County, MI
The radar
The NCL Michigan radar (KAPX), 131 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 021949 SVRAPX MIC097-022045- /O.NEW.KAPX.SV.W.0018.060602T1949Z-060602T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 349 PM EDT FRI JUN 2 2006 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MACKINAC COUNTY IN EASTERN UPPER MICHIGAN * UNTIL 445 PM EDT * AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR INTERSTATE 75 MILE MARKER 364...OR ABOUT 18 MILES NORTH OF MACKINAC ISLAND...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF HESSEL AROUND 445 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4614 8438 4614 8465 4597 8466 4596 8431 $$
2 follow-up statements
000
WWUS34 KAPX 022003
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EDT FRI JUN 2 2006
MIC097-022045-
/O.CON.KAPX.SV.W.0018.000000T0000Z-060602T2045Z/
MACKINAC MI-
402 PM EDT FRI JUN 2 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
MACKINAC COUNTY...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
INTERSTATE 75 MILE MARKER 364 TO 9 MILES NORTH OF ALLENVILLE...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTH OF MACKINAC ISLAND TO 18
MILES NORTHWEST OF ST. IGNACE...MOVING SOUTH AT 5 MPH.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
INTERSTATE 75 MILE MARKER 359 AROUND 440 PM EDT...
ALLENVILLE...8 MILES NORTHWEST OF HESSEL AND INTERSTATE 75
MILE MARKER 357 AROUND 445 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4613 8446 4612 8494 4594 8490 4587 8478
4602 8465 4597 8437
$$000
WWUS34 KAPX 022020
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
420 PM EDT FRI JUN 2 2006
MIC097-022045-
/O.CON.KAPX.SV.W.0018.000000T0000Z-060602T2045Z/
MACKINAC MI-
420 PM EDT FRI JUN 2 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM EDT FOR
MACKINAC COUNTY...
AT 418 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM INTERSTATE 75 MILE MARKER 364 TO 6 MILES WEST OF EPOUFETTE...OR
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF MACKINAC ISLAND TO 27
MILES NORTHEAST OF ST. JAMES ON BEAVER ISLAND...AND WAS NEARLY
STATIONARY.
THESE SEVERE THUNDERSTORMS WILL BE NEAR...
INTERSTATE 75 MILE MARKER 359 AND EPOUFETTE AROUND 440 PM EDT...
BREVORT AND ALLENVILLE AROUND 445 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THESE STORMS HAVE PASSED. IF CAUGHT OUTDOORS...STAY
AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4613 8446 4610 8533 4594 8490 4587 8478
4604 8467 4599 8439
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:48 AM EDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 2, 10:48 AM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1048 AM EDT FRI JUN 2 2006 .UPDATE...MID MORNING SATELLITE IMAGERY SHOWS CI SHIELD ALONG NORTHERN PERIPHERY OF BAROCLINIC LEAF PATTERN ENCOMPASSING MUCH OF NORTHERN LOWER MI. TAIL END OF 100KT JET STREAK ACROSS FAR NORTHERN LAKE HURON...RRQ OF SAID JET FOCUSED ON CENTRAL/SOUTHERN LOWER AIDING IN THE CLOUD COVER. WATER VAPOR SHOWS A PAIR OF VORTICITY CENTERS UPSTREAM...ONE SPINNING EAST OF THE KEWEENAW...AND A BETTER DEFINED CENTER OVER FAR NORTHWEST WI. UVV FIELD AHEAD OF THIS SHORT WAVE TROUGH SPREADING TOWARD EASTERN UPPER/NORTHERN LAKE MICHIGAN... THOUGH MOST OF THE CLOUD COVER WITH THIS FEATURE OVER LAKE SUPERIOR ATTM. PROBLEM FOR THIS AFTERNOON WILL FOCUS ON PRECIPITATION CHANCES WITH APPROACHING SHORT WAVE THIS AFTERNOON...WITH MAIN VORTICITY CENTER OVER NORTHWEST WI LIKELY CROSSING SOUTHERN LAKE MICHIGAN TOWARD 00Z. MODIFIED 12Z APX SOUNDING FOR 74/50 YIELDS ABOUT 600 J/KG OR SO OF CAPE...AND DEW POINTS WILL LIKELY TEETER RIGHT AROUND 50F THROUGH THE AFTERNOON...IF THEY MIX A LITTLE LOWER THEN CONVECTIVE POTENTIAL COULD BE SEVERELY LIMITED. LAKE BREEZE DEVELOPMENT SHOULD BE FAIRLY WIDESPREAD THIS AFTERNOON...WITH RESULTANT CONVERGENCE COMBINED WITH FORCING FROM APPROACHING SHORT WAVE TROUGH TO MAINTAIN A CHANCE FOR THUNDERSTORM DEVELOPMENT. MAY TRY TO REFINE COVERAGE A BIT BASED ON LAKE BREEZE COVERAGE. JPB && .PREV DISCUSSION...ISSUED 330 AM EDT FRI JUN 2. BROAD AREA OF WEAK CYCLONIC FLOW REMAINS OVER MICHIGAN EARLY THIS MORNING BETWEEN LOW PRESSURE CENTERED OFF THE EAST COAST AND SURFACE RIDGE AXIS EXTENDING FROM ONTARIO THRU THE NRN PLAINS. MODEST SHORT WAVE CONTINUES TO SLOWLY MAKE ITS WAY SE THRU WRN UPPER MICHIGAN AND NW WISCONSIN. SHORT WAVE IS WEAK AND MOISTURE STARVED...BUT WAS JUST ENOUGH UPPER SUPPORT/COOLING ALOFT TO AID IN THE DEVELOPMENT OF SOME DIURNALLY DRIVEN CONVECTION OVER THE UPPER MISSISSIPPI VALLEY EARLY LAST EVENING. REMNANTS OF THIS CONVECTION HAVE FURTHER DIMINISHED TO ISOLATED LIGHT SHOWERS WHICH ARE TRYING (WITH LITTLE LUCK) TO HOLD TOGETHER AS THEY TRAVERSE NRN LAKE MICHIGAN. PRIMARY FORECAST ISSUES FOR THE NEXT 24 HOURS WILL BE DIURNALLY ENHANCED POPS AND THE POTENTIAL FOR THUNDER AS THE UPSTREAM SHORT WAVE SLOWLY DROPS SE THRU NRN MICHIGAN. SURFACE RIDGE AXIS WILL TRY TO BUILD SE INTO MICHIGAN IN THE WAKE OF FRIDAYS SHORT WAVE...BUT WILL MAKE LIMITED PROGRESS AS SOME VERY WEAK CYCLONIC FLOW AND LIMITED MOISTURE HANG ON ACROSS PORTIONS OF THE CWA. TODAY AND TONIGHT...WILL ADD AN ISOLD SHRA TO THE FORECAST THIS MORNING BASED ON THE LAST SEVERAL RADAR IMAGES. UPSTREAM SHORT WAVE AND 500 MB TROUGH WILL DROP SE THRU THE CWA THIS AFTERNOON AND TONIGHT. MOISTURE AND INSTABILITY WILL BE LIMITED...BUT SUFFICIENT FOR THE DEVELOPMENT OF SCATTERED POPS DURING THIS TIME PERIOD. THE MAIN KICKER FOR CONVECTIVE DEVELOPMENT WILL BE DIURNAL HEATING AND LAKE BREEZE BOUNDARIES THAT WILL SET UP THIS AFTERNOON AND EVENING AS SYNOPTIC FLOW REMAINS WEAK. SURFACE BASED CAPES WILL APPROACH 1000 J/KG DURING PEAK HEATING...BUT SHOULD QUICKLY DIMINISH WITH SUNSET. WILL MAINTAIN MINIMAL CHANCE OF SHRA/TSRA FOR THE AFTERNOON...AND CONTINUE IT INTO THE EVENING HOURS AS DIURNAL INSTABILITY HANGS ON. BOTH INTENSITY AND AREAL COVERAGE SHOULD WANE OVERNIGHT WITH LOSS OF DAYTIME HEATING AND AS MAIN AREA OF DPVA VIA THE SHORT WAVE EXITS THE REGION. HOWEVER...SOME CYCLONIC FLOW AND MOISTURE WILL STICK AROUND OVERNIGHT. SO WILL KEEP A SMALL CHANCE OF SHOWERS IN THE FORECAST FOR NRN LOWER MICHIGAN OVERNIGHT. TEMPS WILL REMAIN RIGHT AROUND NORMAL...WITH HIGHS IN THE LOWER TO MID 70S AND LOWS IN THE UPPER 40S TO AROUND 50. SATURDAY AND SATURDAY NIGHT...WEAK CYCLONIC FLOW THRU THE COLUMN AND LIMITED MOISTURE WILL LINGER INTO SATURDAY...EVEN AS SURFACE HIGH PRESSURE TRIES TO BUILD INTO NRN MICHIGAN. HAVE INTRODUCED THE CHANCE OF SHOWERS AND AN ISOLD THUNDERSTORM INTO SATURDAYS FORECAST FOR LOCATIONS ALONG AND EAST OF A LINE FROM CHEBOYGAN TO GAYLORD TO LAKE CITY WHERE THESE FEATURES LINGER THE LONGEST. ALSO...LAKE BREEZES WILL ONCE AGAIN DEVELOP UNDER WEAK N/NW LOW LEVEL FLOW... WITH SHOULD PROVIDE SOME FOCUS FOR CONVECTIVE DEVELOPMENT WITHIN THESE AREAS. NEAR NORMAL TEMPS WILL CONTINUE...WITH HIGHS IN THE LOWER 70S AND LOWS IN THE UPPER 40S TO AROUND 50. NO CHANGES MADE TO THE REMAINDER OF THE FORECAST. && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 2, 4:00 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EDT FRI JUN 2 2006 LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008- 015>036-041-042-031000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON- MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT- MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY- ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 400 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY ACROSS NORTH CENTRAL AND NORTHEAST LOWER MICHIGAN. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:41 PM EDT | Severe Thunderstorm Warning | APX | Iosco | 64 min |
| Jun 2, 3:53 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 52 min |
| Jun 2, 4:06 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 39 min |
| Jun 2, 4:42 PM EDT | Special Marine Warning | APX | 63 min | |
| Jun 2, 4:47 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 28 min |
| Jun 2, 5:11 PM EDT | Severe Thunderstorm Warning | APX | Gladwin | 49 min |
| Jun 2, 5:24 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 34 min |
| Jun 2, 5:25 PM EDT | Special Marine Warning | APX | 50 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.